# SDR 99ZZZX1054

- Difficulty date: October 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N88522
- Make and model: Piper J3C-65
- Aircraft serial: 16147
- System (JASC): 3211 · Main Landing Gear Attach Section
- Part: Fittings
- Part number: 2040100
- Condition: Cracked
- Location: Lt Aft Mlg
- Part time: 3,879 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION, FOUND CRACK ON THE BASE OF THE MOUNTING LUG ON THE AFT RT WING STRUT/GEAR ATTACH FITTING, PN 20401-01.  AFTER PEELING OFF THE REMAINING DOPE FINISH ON THE FITTING, DISCOVERED A SECOND CRACK.  AT LT FITTING, PN 20401-00, AND AFTER SCRAPING OFF THE DOPE FINISH, DISCOVERED TWO MORE CRACKS.  POSSIBLE CAUSE, PREVIOUS AIRCRAFT DAMAGE.  SUBMITTER RECOMMENDED PAINTING FITTINGS, NOT COVER THEM UP WITH DOPE FINISH.
